Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 16, 2008, 3:29 AM CDT for Deaf Smith County, Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2008, 3:29 AM CDT (08:29 UTC)
- Expired
- Aug 16, 2008, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:30 AM CDT | FLASH FLOOD | Hereford, TX | HIGIHWAY 385 CLOSED NORTH OF HEREFORD WITH 3 FEET OF WATER ON IT. |
| Aug 16, 7:23 AM CDT | FLASH FLOOD | Hereford, TX | RESCUES BEING MADE FOR PEOPLE CAUGHT IN LOW SPOTS ON U.S. HIGHWAY 60 EAST OF HEREFORD. |
| Aug 16, 8:39 AM CDT | FLASH FLOOD | 2 E Hereford, TX | WATER STILL COVERING ROADS NOT REACHING HOMES AT THE SAN JOSE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 160829 FFWAMA TXC117-161230- /O.NEW.KAMA.FF.W.0009.080816T0829Z-080816T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 329 AM CDT SAT AUG 16 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF HEREFORD... * UNTIL 730 AM CDT * AT 324 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT U.S. HIGHWAY 3 8 5 WAS CLOSED DUE TO FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS... GLENRIO AND DAWN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302 $$ LG
4 follow-up statements
000 WGUS74 KAMA 161034 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 534 AM CDT SAT AUG 16 2008 TXC117-161230- /O.CON.KAMA.FF.W.0009.000000T0000Z-080816T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEAF SMITH TX- 534 AM CDT SAT AUG 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR DEAF SMITH COUNTY... AT 527 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT HIGHWAY 60 EAST IN HEREFORD WAS FLOODED AND THAT U.S. HIGHWAY 3 8 5 REMAINS CLOSED DUE TO FLASH FLOODING. THE RAIN HAS ENDED ACROSS DEAF SMITH COUNTY. HOWEVER...RUNOFF FROM THE HEAVY RAINS WILL CONTINUE TO CAUSE AREAS OF FLASH FLOODING. TIERRA BLANCA CREEK IN DEAF SMITH COUNTY WILL LIKELY EXPERIENCE A SIGNIFICANT RISE THROUGH THIS MORNING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS AND GLENRIO EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302 $$ LG
000 WGUS74 KAMA 161135 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 635 AM CDT SAT AUG 16 2008 TXC117-161230- /O.CON.KAMA.FF.W.0009.000000T0000Z-080816T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEAF SMITH TX- 635 AM CDT SAT AUG 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR DEAF SMITH COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT 2 TO 4.5 INCHES OF RAIN HAS FALLEN ACROSS EASTERN DEAF SMITH COUNTY INCLUDING THE CITY OF HEREFORD. THE RAIN HAS ENDED FOR NOW...BUT RUNOFF WILL CONTINUE TO CAUSE SOME FLOODING AND FLASH FLOODING. STREETS AND HIGHWAYS HAVE BEEN FLOODED EARLY THIS MORNING AND CREEKS ARE RUNNING HIGH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS AND GLENRIO EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302 $$ LG
000 WGUS54 KAMA 161226 FFWAMA TXC117-161430- /O.EXT.KAMA.FF.W.0009.000000T0000Z-080816T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 726 AM CDT SAT AUG 16 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF HEREFORD... * UNTIL 930 AM CDT * AT 720 AM CDT...LOCAL LAW ENFORCEMENT AND FIRE AND RESCUE OFFICIALS REPORTED THAT FLASH FLOODING CONTINUES IN EASTERN DEAF SMITH COUNTY INCLUDING ON U.S. HIGHWAY 60 EAST OF HEREFORD. RESCUES ARE STILL BEING MADE FOR PEOPLE CAUGHT IN LOW SPOTS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS AND GLENRIO TIERRA BLANCA CREEK WILL LIKELY EXPERIENCE HIGH FLOWS THIS MORNING AND WATER MAY AFFECT THE SAN JOSE COMMUNITY IN HEREFORD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302 $$ LG
000 WGUS74 KAMA 161358 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 858 AM CDT SAT AUG 16 2008 TXC117-161430- /O.CON.KAMA.FF.W.0009.000000T0000Z-080816T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEAF SMITH TX- 858 AM CDT SAT AUG 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR DEAF SMITH COUNTY... ALTHOUGH THUNDERSTORMS HAVE EXITED THE COUNTY...DEAF SMITH COUNTY EMERGENCY MANAGEMENT REPORTED WATER CONTINUES TO COVER HIGHWAY 385 AT THE SAN JOSE COMMUNITY NEAR HEREFORD. RAINFALL FROM THESE STORMS OVERNIGHT TOTALED OVER 5 INCHES RESULTING IN WATER LEVELS SLOWLY RECEDING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302 $$ CLK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:29 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 16, 3:29 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT SAT AUG 16 2008
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE SOUTH CENTRAL TEXAS
PANHANDLE THIS MORNING WITH ADDITIONAL SHOWERS AND STORMS DEVELOPING
ACROSS THE OK PANHANDLE AND MOVING SOUTHEAST. UPPER LOW OVER CENTERED
OVER NW COLORADO WILL CONTINUE TO SLOWLY MOVE SOUTHEAST AND IS FORECAST
TO BE CENTERED OVER THE TX PANHANDLE BY MONDAY...BEFORE MOVING SOUTHEAST
OF THE AREA ON TUESDAY. GRADUAL DRYING AND WARMER CONDITIONS EXPECTED
BY MIDWEEK. UNTIL THEN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE LIKELY ACROSS ALL OF THE PANHANDLES WITH LOCALLY HEAVY RAINFALL.
EARLY THIS MORNING...HEREFORD HAS RECEIVED OVER 3 INCHES OF RAIN. EXACT
LOCATION AND TIMING OF SHOWERS AND THUNDERSTORMS WILL BE CHALLENGING...
BUT SEVERAL COMPLEXES OF STORMS WILL MOVE ACROSS THE AREA BETWEEN NOW
AND MONDAY. A FLASH FLOOD WATCH CONTINUES FOR ALL OF THE PANHANDLES
UNTIL MONDAY MORNING. UNSEASONABLY COOL TEMPS WILL RESULT DUE TO THE
RAIN AND CLOUD COVER AND ALSO DUE TO THE COLD CORE LOW THAT WILL REMAIN
IN THE VICINITY THROUGH MONDAY. GUIDANCE SEEMS TO HAVE A GOOD HANDLE
ON TEMPS AND WERE FOLLOWED CLOSELY.
&&
.FIRE WEATHER...
VERY LOW FIRE WEATHER CONCERNS EXPECTED FOR THE NEXT SEVERAL DAYS DUE
TO MOIST AND RELATIVELY COOL CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 57 72 59 76 / 70 60 60 60 50
BEAVER OK 79 59 77 61 81 / 50 60 60 60 50
BOISE CITY OK 68 54 70 58 76 / 60 60 60 60 40
BORGER TX 74 59 76 60 77 / 70 60 60 60 50
BOYS RANCH TX 75 58 76 60 79 / 70 60 60 60 40
CANYON TX 73 57 73 59 77 / 70 60 60 60 50
CLARENDON TX 74 59 74 61 75 / 70 60 60 60 60
DALHART TX 71 55 73 58 77 / 70 60 60 60 40
GUYMON OK 73 56 74 58 80 / 60 60 60 60 40
HEREFORD TX 71 58 73 59 78 / 70 60 60 60 50
LIPSCOMB TX 76 60 78 61 79 / 60 60 60 60 60
PAMPA TX 72 58 74 59 76 / 70 60 60 60 50
SHAMROCK TX 76 61 77 61 75 / 60 60 60 60 60
WELLINGTON TX 77 62 77 62 75 / 60 60 60 60 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
15/09Hazardous weather outlook, Aug 15, 4:43 PM CDT, 10 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT FRI AUG 15 2008 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 443 PM CDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE UNTIL 10 PM CDT TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 7 AM CDT MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A LARGE...SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM BEGINS TO INFLUENCE THE SOUTHERN HIGH PLAINS. SOME OF THE STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE LARGE...SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT THE SOUTHERN HIGH PLAINS FROM SATURDAY INTO EARLY NEXT WEEK. AS A RESULT...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT ACROSS THE PANHANDLES...THEN DIMINISHING TO A SLIGHT CHANCE WEDNESDAY AND WEDNESDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ON THURSDAY AND THURSDAY NIGHT FOR EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES AS THE LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE REGION. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER... HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS MONDAY AND MONDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. OBSERVERS ARE REQUESTED TO SUBMIT THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS. NUTTALL
In the hours before
Local storm report, Aug 16, 12:15 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1215 AM CDT SAT AUG 16 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL HEREFORD 34.82N 102.40W
08/16/2008 E1.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
HAIL REPORTED IN NORTHEAST PART OF HEREFORD
&&
EVENT NUMBER AMA0800855
DRILLETTELocal storm report, Aug 16, 12:20 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1220 AM CDT SAT AUG 16 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL HEREFORD 34.82N 102.40W
08/16/2008 E1.50 INCH DEAF SMITH TX BROADCAST MEDIA
LOCAL MEDIA RELAYING REPORTS OF PING PONG SIZE HAIL
BEGINNING TO COVER THE GROUND IN NE HEREFORD.
&&
EVENT NUMBER AMA0800856
DRILLETTELocal storm report, Aug 16, 12:21 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1221 AM CDT SAT AUG 16 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 4 E HEREFORD 34.82N 102.33W
08/16/2008 E2.00 INCH DEAF SMITH TX FIRE DEPT/RESCUE
HAIL SIZE ESTIMATED TO BE SLIGHTLY LARGER THAN GOLF
BALLS 4 MILES EAST OF THE HEREFORD AIRPORT.
&&
EVENT NUMBER AMA0800857
BROSTLocal storm report, Aug 16, 12:43 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT SAT AUG 16 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 4 E HEREFORD 34.82N 102.33W
08/16/2008 E2.00 INCH DEAF SMITH TX FIRE DEPT/RESCUE
HAIL SIZE ESTIMATED TO BE SLIGHTLY LARGER THAN GOLF
BALLS 4 MILES EAST OF THE HEREFORD AIRPORT. ALSO HAD
HAIL COVERING THE ROADWAYS MAKING VERY SLICK DRIVING
CONDITIONS.
&&
CORRECTED REMARKS
EVENT NUMBER AMA0800857
BROSTSpecial weather statement, Aug 16, 12:47 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1247 AM CDT SAT AUG 16 2008 TXZ016-160615- DEAF SMITH TX- 1247 AM CDT SAT AUG 16 2008 ...LINE OF STRONG THUNDERSTORMS IN SOUTHWESTERN DEAF SMITH COUNTY... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF BOOTLEG TO 12 MILES SOUTHWEST OF BOOTLEG MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH AND 50 MPH WIND SPEEDS WILL BE POSSIBLE WITH THIS LINE OF STORMS. PEOPLE IN SOUTHWESTERN DEAF SMITH COUNTY...INCLUDING THOSE NEAR BOOTLEG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JJB
Local storm report, Aug 16, 1:52 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
152 AM CDT SAT AUG 16 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST ADRIAN 35.28N 102.66W
08/15/2008 E70 MPH OLDHAM TX TRAINED SPOTTER
SEVERAL HOMES WITH WINDOWS BROKEN OUT ON NORTH AND WEST
SIDE OF ADRIAN.
1055 PM HAIL ADRIAN 35.28N 102.66W
08/15/2008 E1.75 INCH OLDHAM TX TRAINED SPOTTER
SEVERAL HOMES WITH WINDOWS BROKEN OUT ON NORTH AND WEST
SIDE OF ADRIAN.
1100 PM TSTM WND GST ADRIAN 35.28N 102.66W
08/15/2008 E70 MPH OLDHAM TX TRAINED SPOTTER
HAIL BEGAN AT 2300 CDT AND LASTED UNTIL 2310 CDT. BROKE
TWO WINDOWS OUT OF HOUSE. HAIL SHREDDED LEAVES OFF
TREES. HAIL COVERING THE GROUND AT LEAST AN INCH DEEP.
1100 PM HAIL ADRIAN 35.28N 102.66W
08/15/2008 E1.00 INCH OLDHAM TX TRAINED SPOTTER
HAIL BEGAN AT 2300 CDT AND LASTED UNTIL 2310 CDT. BROKE
TWO WINDOWS OUT OF HOUSE. HAIL SHREDDED LEAVES OFF
TREES. HAIL COVERING THE GROUND AT LEAST AN INCH DEEP.
1100 PM HAIL ADRIAN 35.28N 102.66W
08/15/2008 E1.75 INCH OLDHAM TX TRAINED SPOTTER
PORCH SWING COVERING WAS RIPPED UP AND ALL FOLIAGE ON
VEGETATION WAS STRIPPED.
1109 PM HAIL ADRIAN 35.28N 102.66W
08/15/2008 E1.00 INCH OLDHAM TX TRAINED SPOTTER
HAIL WAS BREAKING THE WINDOWS IN THE SPOTTERS HOME.
1120 PM HAIL VEGA 35.25N 102.43W
08/15/2008 E1.75 INCH OLDHAM TX PUBLIC
TRUCK DRIVER REPORTED WINDSHIELD BROKEN...ESTIMATED
WINDS 50 TO 60 MPH...HAIL LASTED FROM 2320 CDT TO 2325
CDT. REPORTED FROM MILE MARKER 35 ON INTERSTATE 40.
1214 AM HAIL HEREFORD 34.82N 102.40W
08/16/2008 E1.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
HAIL REPORTED IN NORTHEAST PART OF HEREFORD
1215 AM HAIL HEREFORD 34.82N 102.40W
08/16/2008 E1.50 INCH DEAF SMITH TX BROADCAST MEDIA
LOCAL MEDIA RELAYING REPORTS OF PING PONG SIZE HAIL
BEGINNING TO COVER THE GROUND IN NE HEREFORD.
1220 AM HAIL 4 E HEREFORD 34.82N 102.33W
08/16/2008 E2.00 INCH DEAF SMITH TX FIRE DEPT/RESCUE
HAIL SIZE ESTIMATED TO BE SLIGHTLY LARGER THAN GOLF
BALLS 4 MILES EAST OF THE HEREFORD AIRPORT. ALSO HAD
HAIL COVERING THE ROADWAYS MAKING VERY SLICK DRIVING
CONDITIONS.
&&
EVENT NUMBER AMA0800853 AMA0800854 AMA0800849 AMA0800850 AMA0800851
AMA0800848 AMA0800852 AMA0800855 AMA0800856 AMA0800857
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 55 min |
| Aug 15, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 61 min |
| Aug 15, 11:31 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 59 min |
| Aug 15, 11:52 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 53 min |
| Aug 16, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 34 min |
| Aug 16, 12:28 AM CDT | Areal Flood Advisory | AMA | Deaf Smith | 4 hr |
| Aug 16, 9:30 AM CDT | Areal Flood Warning | AMA | Deaf Smith | 8 hr |
| Aug 16, 9:56 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Donley, Gray | 6 hr |
| Aug 16, 1:18 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 6 hr |
| Aug 16, 3:58 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Aug 16, 5:33 PM CDT | Areal Flood Warning | AMA | Deaf Smith, Randall | 10 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.